Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

An efficient linear scheme to approximate parabolic free boundary problems: error estimates and implementation


Authors: Ricardo H. Nochetto and Claudio Verdi
Journal: Math. Comp. 51 (1988), 27-53
MSC: Primary 65N15; Secondary 65N30
MathSciNet review: 942142
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper deals with a fully discrete scheme to approximate multidimensional singular parabolic problems; two-phase Stefan problems and porous medium equations are included. The algorithm consists of approximating at each time step a linear elliptic partial differential equation by piecewise linear finite elements and then making an element-by-element algebraic correction to account for the nonlinearity. Several energy error estimates are derived for the physical unknowns; a sharp rate of convergence of $ O({h^{1/2}})$ is our main result. The crucial point in implementing the scheme is the efficient resolution of linear systems involved. This topic is discussed, and the results of several numerical experiments are shown.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N15, 65N30

Retrieve articles in all journals with MSC: 65N15, 65N30


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1988-0942142-0
PII: S 0025-5718(1988)0942142-0
Article copyright: © Copyright 1988 American Mathematical Society